MAUDE Adverse Event Report: ENCORE MEDICAL L. P. EMPOWR POROUS KNEE SYSTEM; DJO EMPOWR KNEETM, PRESS FIT BP MINUS, 9L

ENCORE MEDICAL L. P. EMPOWR POROUS KNEE SYSTEM; DJO EMPOWR KNEETM, PRESS FIT BP MINUS, 9L
Model Number 353-03-109
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - due to dr.Revised the left total knee because the patient was complaining.
 
Event or Problem Description
Revision surgery - surgeon revised the left total knee because the patient was complaining of pain.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as pain.The previous surgery and the surgery detailed in this event occurred 8 months and 2 weeks apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a nonconformance associated with the main part #353-03-109 djo empowr kneetm, press fit bp minus, 9l which documents that out of 10 parts lot, 2 parts were rejected and scrapped due to dimension out of tolerance.All other items in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to pain.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding preexisting conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.

Brand Name
EMPOWR POROUS KNEE SYSTEM
Common Device Name
DJO EMPOWR KNEETM, PRESS FIT BP MINUS, 9L
Manufacturer (Section D)
ENCORE MEDICAL L. P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key11672083
Report Number1644408-2021-00309
Device Sequence Number19622132
Product Code MBH
UDI-Device Identifier00190446230274
UDI-Public(01)00190446230274
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K171991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/05/2025
Device Model Number353-03-109
Device Catalogue Number353-03-109
Device Lot Number214W1012
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer05/03/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
341-10-709, LOT 069T1070; 341-10-709, LOT 069T1070
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR